Ask a doctor

HYALASE made my lips awful?

Hello, I had a juvederm filler into my lips as they were to big after 10 days I have the hyalase injections. The bad thing was that I had an allergic reaction to the enzyme. After an entire day of swelling face i became normal. Now my lips are very deflated and i have some depressions areas. Please could somebody help me

Doctor Answers (1)

Bad Lips

+1

Even though you might have had an allergic reaction, I think you should not have an HA filler placed, unless hyaluronidase is nearby. Otherwise, it is like a ship leaving port without life preservers. You might request that Hylenex be the hyaluronidase brand available. This is the only FDA approved brand which is manufactured through recombinant DNA technology. It actually does not need prior allergy testing as do all the others. As a sidebar, I would advise, others who might undergo hyaluroidase treatment to be tested first, unless the administration is being done under emergency conditions.

As far as the depressions. I would advise re-injeciton of Juvederm into those areas once your lips have settled down. This can be done at separate visits in a titration fashion. I would recommend visits two weeks apart until you and your physician are satisfied that your lips look even and full.


Virginia Beach Dermatologist
5.0 out of 5 stars 7 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.